I have had several falls in recent months. I have no body strength and my wife has to help me shower dress and sometimes help me get up from a chair. I can now only walk short distances when I go out for my daily walk and feel very tired and weak all the time. When alone if I fall I stay on the ground because my body has no strength to get up.
I go out for a walk each day arm in arm with my wife. But it is becoming more difficult because I soon get tired and stoop and lean to one side as if I have no
I have had cardio tests at the hospital and I spoke to a Cardiologist who says my symptoms are not cardio and almostcertainly neurological. I have high blood pressure but he doesnot want to adjust medication until I have been assessed by aNeurologist.
But as a final cardio check he will arrange for me to have aTilt Test. There will be a delay becausehe does not considerit urgent. The falls caused by sudden drops in blood pressure?
I have been waiting since January for an appointment and now my June appointment has been postponed until July.
What a difficult situation for you to be in, my heart goes out to you and your wife. Obviously I am in no position to say what your diagnosis is but I can tell you I have Parkinson’s and prior to my diagnosis I too tended to lean slowly to one side, my right, noticeably when sitting and I often didn’t notice until well past 45° - on one memorable occasion almost squashed the cat who was sitting beside me and who objected loudly. I do not have tremor but was tending to stoop a bit. I did tire more easily as things were taking more effort and I was still working at the time. I didn’t have the loss of body strength you described but I did have reduced fine motor control and strength in my right hand in particular. I hope you get some answers soon so you can get things sorted and regain some quality of life. Let us know how you get on. Take care.
I’m sorry to hear you are having so much difficulty. It must be very worrying, especially when you don’t know where to turn.
Parkinson’s is different for everyone and it can sometimes be difficult to separate symptoms of Parkinson’s from those of other conditions. There is no definitive test at the moment either, but do talk to your doctor about what you experiencing so that everything can be taken into consideration. I hope that during your July visit you will get some answers.
Meanwhile, it would be useful to start recording your symptoms in a diary. This will be very useful as a starting point for discussion and help you feel you are doing something while you wait.
Some of the most common symptoms of Parkinson’s are tremor, slowness of movement, falls and dizziness, and muscle stiffness or cramps. Do read this page that may answer some of your questions.
We aren’t able to diagnose you here, but we can point you towards the resources you might need. We’re also confident that our members will be a great source of support and reassurance, as @Tot has already been.
I’d encourage you to explore the Parkinson’s UK website for more information on how Parkinson’s is diagnosed. We also have an incredible team of advisers on our helpline at 0808 800 0303.
28/6/21 You have mentioned you are taking blood pressure medication. You can search online for any case reports of parkinsonian symptoms caused by this drug. Below some references on criteria & assessments etc. which may be useful
Parkinson’s disease: an overview The Pharmaceutical Journal 26 FEB 2000 By David Burn, FRCP, MD
Perhaps the most important diagnosis to consider when a patient presents with parkinsonism is whether their symptoms and signs may be drug-induced. This is because drug-induced parkinsonism (DIP) is potentially reversible upon cessation of the offending agent
Drug Induced Parkinsonism: An Overview Bahiya Sulthana and Sujith Ovallath James Parkinson’s Research Centre, Kannur Medical College, India Open Access J Neurol Neurosurg 3(4): OAJNN.MS.ID.555620 (2017)
DIP can be defined as reversible development of parkinsonian syndrome in patients treated with drugs which impair dopamine function. Parkinsonian syndromes includes symptom complexes such as tremor, rigidity and bradykinesia in addition to loss of postural reflexes and freezing.
Time for recovery from DIP may vary from days to years after offensive drugs are withdrawn . Though reversible, in significant amount of individuals even after withdrawing the causal agents the symptoms persisted. This may indicate ongoing toxicity, irreversible deficit or unmasking of underlying parkinsonism syndrome.
In a 17 years surveillance conducted in regional pharmacovigilance center in France; suspected drugs involved were dopaminergic antagonist (49%), followed by antidepressants (8%), calcium channel blockers (5%), peripheral dopaminergic antagonists (5%), and H1 antihistamines (5%) along with some cases with lithium, valproic acid, amiodarone, anticholinesterases, or trimetazidine.
Any patient presenting to out-patient department with symptoms suggestive of Parkinsonism syndrome should undergo detailed history about medication taken during past year. DaT scan is abnormal in degenerative parkinsonism while normal in pure DIP.
Irrespective of incidence, possibility of DIP should be kept in mind while encountering a patient with possible Parkinsonism.
In this era of polypharmacy with drug available over the counter and conventional medicines with unknown content the
possibility of identifying the offending drug is a difficult task. All the medications taken by the patient during last year should be put under the scrutiny and medication other than the essential ones deemed by the treating physician should be discontinued.
Cinnarizine- and flunarizine-associated movement disorder: a literature review Jamir Pitton Rissardo & Ana Letícia Fornari Caprara The Egyptian Journal of Neurology, Psychiatry and Neurosurgery vol.56, Article no.: 61 (2020)
Movement disorders (MD) associated with CNZ/FNZ … was the second most common, only after antipsychotics, between the end of the 1980s and early 2000s…The Naranjo algorithm was used for determining the likelihood of whether an adverse drug reaction was actually due to the drug rather than the result of other factors
p.71 The first essential criterion is parkinsonism, which is defined as bradykinesia, in combination with at least one of rest tremor or rigidity. Examination of all cardinal manifestations should be carried out as described in the MDS-Unified Parkinson Disease Rating Scale Goetz et al 2008)
Once parkinsonism has been diagnosed: Diagnosis of clinically established PD requires:
1.absence of absolute exclusion criteria
2.at least two supportive criteria, and
3. no red flags
MDS-UPDRS The MDS-sponsored Revision of the Unified Parkinson’s Disease Rating Scale Goetz et al July 1 2008